low sodium of 7.1 on last blood test

jim hammock
By jim hammock Latest Reply 2010-07-13 07:22:53 -0500
Started 2010-07-12 17:18:45 -0500

My doctor recommend cutting my intake of water.Iam type 2,76 years old,.also take high blood pressure medicine.
My question is what can l drink in place of water?


4 replies

bettymachete
bettymachete 2010-07-12 20:31:11 -0500 Report

How much water do you normally drink? Drinking excess water sometimes causes hyponatremia, because the absorption of water into the bloodstream can dilute the sodium in the blood. This cause of hyponatremia is rare. Do you experience any fainting, or had a seizure? Do you get up quickly and feel very dizzy? My daughter has an autonomic problem and experiences vegal syncopes and seizures when she has low sodium levels or something else triggers it. The fix for her is a small bag of chips and gatorade to bring her levels up very quickly.

Anonymous
Anonymous 2010-07-13 07:22:53 -0500 Report

Doctor did not recommend increasing my salt,and did say use Gatorade.Also my sodium is 129,not 7.i.
No fainting or seizures
Thanks Jim

John Crowley
John CrowleyCA 2010-07-12 18:24:49 -0500 Report

Jim,
Do you know what the unit measurement your doctor was using? All the documentation I can find says the normal range is 135 - 145 millimoles/liter (mmol/L). That makes 7.1 so low you'd be dead. I'm wondering if he's measuring it in a different way.

Do you have kidney trouble? Or any other reason you'd be retaining fluids?

It sounds like your doctor needs to look at the underlying reasons for your low sodium.